Alert archive / Alabama / Small Craft Advisories in 2020
Small Craft Advisory 29, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Apr 28, 2020, 11:23 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2020, 11:23 PM CDT (04:23 UTC)
- Expired
- Apr 29, 2020, 7:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
844 WHUS74 KMOB 290423 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1123 PM CDT Tue Apr 28 2020 GMZ631-632-650-670-290900- /O.NEW.KMOB.SC.Y.0029.200429T0423Z-200429T0900Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 1123 PM CDT Tue Apr 28 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT WEDNESDAY... * WHAT...Winds 15 to 25 knots with higher gusts possible. * WHERE...Southern Mobile Bay, Mississippi Sound, Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM. * WHEN...Until 4 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
770 WHUS74 KMOB 290509 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 1209 AM CDT Wed Apr 29 2020 GMZ630-290900- /O.EXA.KMOB.SC.Y.0029.000000T0000Z-200429T0900Z/ Northern Mobile Bay- 1209 AM CDT Wed Apr 29 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING... * WHAT...Winds 15 to 25 knots with gusts over 30 knots possible. * WHERE...Northern Mobile Bay. * WHEN...Until 4 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ631-632-650-670-290900- /O.CON.KMOB.SC.Y.0029.000000T0000Z-200429T0900Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 1209 AM CDT Wed Apr 29 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING... * WHAT...Winds 15 to 25 knots with gusts over 30 knots possible. * WHERE...Southern Mobile Bay, Mississippi Sound, Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM. * WHEN...Until 4 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
751 WHUS74 KMOB 290816 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 316 AM CDT Wed Apr 29 2020 GMZ655-675-291200- /O.EXB.KMOB.SC.Y.0029.000000T0000Z-200429T1200Z/ Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 316 AM CDT Wed Apr 29 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...Winds 15 to 25 knots with gusts over 30 knots possible. * WHERE...Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until 7 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ630>632-650-670-291200- /O.EXT.KMOB.SC.Y.0029.000000T0000Z-200429T1200Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 316 AM CDT Wed Apr 29 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...Winds 15 to 25 knots with gusts over 30 knots possible. * WHERE...Southern Mobile Bay, Mississippi Sound, Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM. * WHEN...Until 7 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Apr 28, 7:10 PM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Apr 28, 7:10 PM CDT, 4 hours 13 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
710 PM CDT Tue Apr 28 2020
.NEAR TERM UPDATE...Regional radar imagery shows an organized
linear MCS translating across southern MS and southeastern LA, or
roughly along a Columbia, MS to Covington, LA line as of 7 PM CDT.
This convection has organized along a zone of higher instability
and around 30 kt effective shear. Mesoscale analysis indicates
that the instability gradient is sharp, with much lesser
instability (<250 J/KG MLCAPE) extending into western portions of
our southeast MS counties early this evening. The line should
progress east-southeast through the early to mid evening hours,
but should gradually weaken with time as it moves into the less
unstable airmass. However, recent radar trends still show
additional development just west of Hattiesburg, and a few CAMs
are still suggesting that some rain showers and possibly a storm
or two could make it into western portions of our southeast MS
zones this evening, so have added a low chance of showers and
storms across these areas. We will monitor convective trends over
the next couple of hours and make adjustments accordingly if
needed. /21
&&
.AVIATION...
00Z issuance...VFR conditions will start off this forecast cycle
underneath a deck of broken-overcast mid to high level cloud
cover. Monitoring a line of SHRA/TSRA just west of our southeast
MS counties early this evening. At least a few SHRA if not a TSRA
or two could make it into our southeast MS zones by around
29.01-02Z. Additional SHRA/TSRA will be possible late tonight
ahead of an approaching system, with a more organized line of
SHRA/TSRA is expected to move across our region Wednesday
morning into Wednesday afternoon. MVFR cigs will likely spread
across our area with the convection. Strong wind gusts, heavy
rain, and localized IFR or lower conditions will be possible with
the strongest storms Wednesday. /21
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from Wednesday morning through late
Wednesday night for ALZ265-266.
FL...High Rip Current Risk from Wednesday morning through late
Wednesday night for FLZ202-204-206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Apr 28, 6:38 AM CDT, 16 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 638 AM CDT Tue Apr 28 2020 ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-291200- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- 638 AM CDT Tue Apr 28 2020 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A marginal to slight risk of severe weather is outlooked for Wednesday. Damaging straight line winds appears to be the main threat. Forecasters also cannot rule out a tornado or two being possible and a risk of marginally severe hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ265-266-FLZ202-204-206-291200- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 638 AM CDT Tue Apr 28 2020 ...HIGH RIP CURRENT RISK IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. A marginal risk of severe weather is outlooked for Wednesday. Damaging straight line winds appears to be the main threat. Forecasters also cannot rule out a tornado or two being possible and a risk of marginally severe hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-291200- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 638 AM CDT Tue Apr 28 2020 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Small craft should exercise caution tonight over portions of area bays and sounds extending southward over the open Alabama and northwest Florida Gulf waters. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Small craft should continue to exercise caution Wednesday over portions of area bays and sounds extending southward over the open Alabama and northwest Florida Gulf waters.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 11:55 PM CDT | Wind Advisory | MOB | Baldwin, Mobile | 4 hr |
| Apr 29, 3:36 AM CDT | Special Marine Warning | MOB | 84 min | |
| Apr 29, 5:08 AM CDT | Special Marine Warning | MOB | 82 min | |
| Apr 29, 5:14 AM CDT | Special Marine Warning | MOB | 91 min | |
| Apr 29, 6:27 AM CDT | Special Weather Statement | MOB | Mobile | 63 min |
| Apr 29, 12:45 PM CDT | Special Marine Warning | MOB | 2 hr | |
| Apr 29, 12:49 PM CDT | Special Weather Statement | MOB | Baldwin, Mobile | 86 min |
| Apr 29, 1:31 PM CDT | Special Marine Warning | MOB | 89 min | |
| Apr 29, 1:35 PM CDT | Special Weather Statement | MOB | Covington, Escambia | 85 min |
| Apr 29, 1:41 PM CDT | Special Marine Warning | MOB | 2 hr | |
| Apr 29, 4:02 PM CDT | Special Marine Warning | MOB | 45 min | |
| Apr 29, 3:04 PM CDT | Special Weather Statement | MOB | Okaloosa, Santa Rosa | 56 min |
| Apr 29, 4:54 AM CDT | Special Weather Statement | MOB | Stone | 96 min |
Nearby
Small Craft Advisories in Alabama, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.